Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 31, 2021, 4:13 PM MST. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 4:13 PM MST (23:13 UTC)
- Expired
- Jul 31, 2021, 5:00 PM MST
- In force
- 47 min
- Issued by
- NWS Tucson, AZ
The radar
The Phoenix radar (KIWA), 92 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148
WWUS85 KTWC 312313
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
413 PM MST Sat Jul 31 2021
AZZ506-010000-
Southeast Pinal County including Kearny/Mammoth/Oracle-
413 PM MST Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PINAL COUNTY UNTIL
500 PM MST...
At 412 PM MST, Doppler radar was tracking a strong thunderstorm over
Dudleyville, or 8 miles south of Winkelman, moving northwest at 10
mph.
Winds in excess of 40 mph will be possible with this storm, along
with heavy rain.
Locations impacted include...
Dudleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3298 11078 3299 11076 3302 11074 3303 11072
3281 11053 3279 11076 3289 11100 3306 11083
TIME...MOT...LOC 2312Z 131DEG 7KT 3287 11073
$$
MeyerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 31, 2:27 PM MST, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 31, 2:27 PM MST, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 227 PM MST Sat Jul 31 2021 .SYNOPSIS...Isolated to scattered showers and thunderstorms continue into this evening. The overall trend in thunderstorm coverage will be less for most of next week and focused south and east of Tucson. High temperatures will trend up to near or slightly above normal by midweek. Better coverage of showers and thunderstorms is possible by next weekend. && .DISCUSSION...A few showers and thunderstorms have managed to develop across the area early this afternoon, mainly over the higher terrain. Some of the cu field, however, looks to be struggling for any meaningful vertical development. This could be due to some weaker mid-level lapse rates as noted via the SPC Mesoanalysis. Otherwise, there seems to be plenty of instability to work with, as SBCAPE values are in excess of 1500 J/kg for most of the area. What seems to be generating these values are temperatures within a degree or two compared to this time Friday, and dewpoints 2-6 degrees higher. Satellite PWAT estimates continue to be sufficient, on the order of 1.2" near the AZ/NM border up to around 1.8" across western Pima and Pinal Counties. The storms that have formed are not moving very quickly due to weak steering flow, and anvils seemed to be getting sheared off above H3. Convection should increase slightly through the afternoon, though the latest HRRR run isn't terribly excited and the U of A WRFs keep activity mainly east of Tucson. However the NAMNest and other HREF members are a bit more robust with precip continuing through the evening and ending by about 01/03Z or 04Z. Threats remain the same as they have in the past several days, with pockets of heavy rainfall and gusty erratic winds associated with the strongest storms. Additionally, the threat for flash flooding remains due to soil saturation, so expect washes to be quick to react under the heavier cores. For Sunday, the upper ridge slides eastward a bit shunting moisture into NM, resulting in thunderstorms remaining east of Tucson and over the higher terrain. To start the new work week, high pressure tries to establish itself to our south, gradually building and migrating north/northwest through mid-week. We'll see an increase in daytime temperatures as this occurs, with the low-grade monsoon conditions continuing. Later in the week into next weekend, there is fairly good deterministic and ensemble model agreement that high pressure reorients itself near the Four Corners as low pressure rides over the top through the northern tier of the CONUS. Look for deeper easterly flow to return to southeast AZ, and with it an uptick in shower and thunderstorm coverage as our above-average monsoon season continues. && .AVIATION...Valid through 02/00Z. SCT clouds at 8k-12k ft MSL (locally BKN) and SCT-BKN clouds AOA 18k ft MSL thru 01/05Z, then decreasing clouds. FEW-SCT clouds at 9k-13k ft MSL developing aft 01/17Z thru the end of the forecast period. ISOLD-SCT SHRA/TSRA thru 01/05Z and then again aft 01/19Z. Strong, gusty and erratic wind gusts with TSRA to 40 kts, heavy downpours, and temporary MVFR CIGS/VSBYS. Outside of TSRA outflows, SFC wind will generally remain less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered showers and thunderstorms are expected through Sunday, with a downward trend in storm activity Monday through Wednesday when storm chances will mainly be east of Tucson. An upswing in thunderstorm activity is expected going into next weekend. Any thunderstorms that develop will be capable of producing strong, gusty and erratic winds along with locally heavy rainfall. RH values will remain well above critical thresholds the next 7 days. After today, temperatures will be near normal through at least Thursday. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None && Carpenter/Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 31, 4:13 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
413 PM MST Sat Jul 31 2021
AZZ506-010000-
Southeast Pinal County including Kearny/Mammoth/Oracle-
413 PM MST Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PINAL COUNTY UNTIL
500 PM MST...
At 412 PM MST, Doppler radar was tracking a strong thunderstorm over
Dudleyville, or 8 miles south of Winkelman, moving northwest at 10
mph.
Winds in excess of 40 mph will be possible with this storm, along
with heavy rain.
Locations impacted include...
Dudleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3298 11078 3299 11076 3302 11074 3303 11072
3281 11053 3279 11076 3289 11100 3306 11083
TIME...MOT...LOC 2312Z 131DEG 7KT 3287 11073
MeyerThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:20 PM MST | Severe Thunderstorm Warning | TWC | Pima | 55 min |
| Jul 30, 5:22 PM MST | Severe Thunderstorm Warning | TWC | Pima | 29 min |
| Jul 30, 6:11 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 30, 6:33 PM MST | Special Weather Statement | TWC | 42 min | |
| Jul 30, 6:52 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 30, 7:10 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 30, 7:20 PM MST | Areal Flood Advisory | TWC | Pima | 4 hr |
| Jul 30, 7:40 PM MST | Special Weather Statement | TWC | 65 min | |
| Jul 30, 7:49 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Jul 30, 7:51 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Jul 30, 7:57 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Jul 30, 7:59 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 30, 8:20 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jul 30, 8:29 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 30, 8:35 PM MST | Areal Flood Advisory | TWC | Pima | 115 min |
| Jul 30, 8:47 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Jul 30, 9:55 PM MST | Special Weather Statement | TWC | Pinal | 65 min |
| Jul 30, 10:11 PM MST | Flash Flood Warning | TWC | Pima | 4 hr |
| Jul 30, 11:37 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 31, 2:06 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 31, 3:51 PM MST | Areal Flood Advisory | TWC | Pinal | 114 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.